Alert archive / New Mexico / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 42, NWS El Paso, TX

August 10, 2008Otero County, New Mexico

NWS El Paso, TX issued this severe thunderstorm warning at Aug 10, 2008, 3:40 PM MDT for Otero County, New Mexico. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2008, 3:40 PM MDT (21:40 UTC)
Expired
Aug 10, 2008, 4:19 PM MDT
In force
39 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon

County Otero County, NM

The radar

The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:14 PM MDT, 26 minutes earlier.

Area forecast discussion, Aug 10, 3:14 PM MDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
314 PM MDT SUN AUG 10 2008

.SYNOPSIS...
UPPER LEVEL HIGH PRESSURE WILL CONTROL OUR WEATHER FOR THE NEXT
COUPLE OF DAYS...BUT THERE WILL CONTINUE TO BE ISOLATED TO
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. BY THE END OF THE
WEEK THE HIGH WILL BE GONE AND WE WILL CONTINUE TO SEE A CHANCE
FOR THUNDERSTORMS. TEMPERATURES WILL RUN A FEW DEGREES ABOVE
NORMAL FOR THE START OF THE WEEK AND THEN COOL A FEW DEGREES TO
NEAR NORMAL FOR NEXT WEEKEND.

&&

.DISCUSSION...
A WEAK COLD FRONT IS DRAPED OVER THE SACS THIS AFTERNOON AND THAT
IS GIVING A LITTLE EXTRA LIFT TO OUR THUNDERSTORMS. ALSO THE UPPER
LEVEL HIGH IS A LITTLE FURTHER WEST SO WE HAVE SLIGHTLY STRONGER
WINDS TO HELP MOVE STORMS TO THE SOUTH AND EAST...THOUGH THEY ARE
STILL MOVING PRETTY SLOWLY. SO AGAIN TODAY WE MAY HAVE A THREAT
FOR ISOLATED HEAVY RAINS AND WITH THE ADDED LIFT OF THE FRONT A
FEW STORMS MAY APPROACH SEVERE LIMITS. FOR THE FIRST PART OF THE
WEEK THE UPPER HIGH WILL KEEP SOME WHAT OF A LID ON
CONVECTION...BUT ENOUGH MOISTURE WILL REMAIN TO GIVE US OUR
ISOLATED AFTERNOON AND EVENING THUNDERSTORMS. TOWARD THE MIDDLE
PART OF THE WEEK THE UPPER LEVEL HIGH WILL DRIFT OFF TO OUR NORTH
AND WEST AND BY THE END OF THE WEEK WE WILL SEE THE HIGH UP OVER
NEVADA...UTAH AND ARIZONA...THIS WILL GIVE US A MORE NORTHERLY
FLOW WHICH ON THE ONE HAND WILL BEGIN TO FLUSH OUT THE
MOISTURE...BUT IT WILL LET IN MORE VORT MAXES FROM THE NORTH SLIP
TO THE SOUTH. FOR NOW I HAVENT MESSED WITH THE EXTENDED POPS AND
HAVE KEPT EVERYTHING STATUS QUO UNTIL WE GET A BETTER HANDLE ON
THE MODEL TRENDS.

TEMPS SHOULD RUN A LITTLE ABOVE NORMAL FOR THE NEXT SEVERAL
DAYS...BUT AS THE HIGH MOVES OFF WE WILL SEE OUR AFTERNOON TEMPS
SLIP A FEW DEGREES BACK TOWARD SEASONAL NORMALS.

&&

.AVIATION...11/00Z-12/00Z
MAINLY VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. BUT
ISOLATED THUNDERSTORMS MAY PRODUCE BRIEF MVFR AND IFR
VISIBILITIES AND CEILINGS. IN ADDITION THE STORMS MAY PRODUCE
SOME STRONG SURFACE WINDS AND MODERATE TO STRONG TURBULENCE.

&&

.FIRE WEATHER...
HIGH PRESSURE ALOFT WILL CONTINUE TO CONTROL OUR WEATHER FOR THE
NEXT COUPLE OF DAYS...THAT WILL MEAN LIGHT SURFACE WINDS. BUT
ENOUGH MOISTURE WILL CONTINUE UNDER THE HIGH TO GIVE US OUR
AFTERNOON AND EVENING THUNDERSTORMS. TEMPERATURES WILL RUN A FEW
DEGREES ABOVE NORMAL THROUGH THE MIDDLE PART OF THE WEEK AND THEN
CLOSER TO NORMAL BY THE END OF THE WEEK. WE SHOULD SEE GOOD RH
RECOVERIES FOR MOST OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 74  96  72  97  73 /  30  20  20  20  20
SIERRA BLANCA TX        66  91  68  92  69 /  30  20  20  20  20
LAS CRUCES              70  96  69  97  70 /  30  20  20  20  20
ALAMOGORDO              68  92  68  93  69 /  30  30  30  20  20
CLOUDCROFT              51  72  52  73  53 /  40  30  30  30  30
TRUTH OR CONSEQUENCES   68  93  66  94  67 /  30  20  20  20  20
SILVER CITY             60  88  59  89  61 /  30  30  30  30  30
DEMING                  68  92  67  94  68 /  30  30  30  20  20
LORDSBURG               68  97  65  97  67 /  30  30  30  30  30

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

15/15
Hazardous weather outlook, Aug 10, 12:22 PM MDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1222 PM MDT SUN AUG 10 2008

NMZ022>025-030>032-TXZ055-056-111830-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1222 PM MDT SUN AUG 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND
EVENING. SOME STORMS...ESPECIALLY IN THE SACS COULD PRODUCE SOME
VERY HEAVY RAINFALL TOTALS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR EACH AFTERNOON
THROUGH THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT HAZARDOUS WEATHER TO THIS OFFICE OR LOCAL
LAW ENFORCEMENT.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 1:47 PM MDTSevere Thunderstorm WarningEPZDoña Ana43 min
Aug 10, 2:15 PM MDTAreal Flood AdvisoryEPZDoña Ana2 hr
Aug 10, 2:30 PM MDTSevere Thunderstorm WarningEPZDoña Ana37 min
Aug 10, 4:22 PM MDTAreal Flood AdvisoryEPZGrant3 hr
Aug 10, 2:48 PM MDTAreal Flood AdvisoryEPZHudspeth3 hr
Aug 10, 3:51 PM MDTAreal Flood AdvisoryEPZEl Paso114 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.